Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for myasthenia gravis and essential tremors

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5906 Questions

default
Posted on Tue, 3 Feb 2015 in Headache and Migraines
Question: My mother in law has myasthenia gravis and essential tremors. for several years she has taken cellcept one hour before her morning and evening meal. She also has essential tremors. They gave her a beta blocker for many years and now the have taken it away saying she never should have taken the beta blocker in the first place. What medication would you suggest that would treat both the myasthenia gravis and the essential tremors? She is currently in a nursing home because she could not move and she lives alone. She finally got my brother in law on her cell phone and he took her to the emergency room.
doctor
Answered by Dr. Sudhir Kumar 11 minutes later
Brief Answer:
Different medications are needed to treat both.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted your mother-in-law's symptoms.

She needs different medications to treat myasthenia gravis (MG) and essential tremors (ET).

For MG, cellcept (mycophenolate) is fine, as it would reduce the amount of acetylcholine receptor antibody level in the blood, the root cause of MG. In addition to that, she also needs to take pyridostigmine tablets to reduce the symptoms of MG, such as drooping go eyelids, swallowing and speaking difficulty, etc.

For ET, she can take topiramate tablets.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http:XXXXXX



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Topiramate

doctor1 MD

My baby is 3 years old(female) weight 10kgs. She earlier suffered with seizures(infantile spasms) from the age of 6 months. Doctor prescribed...

doctor1 MD

hello... dr. im a patient with early small vessel disease versus m.s. plaques with unremarkable study. this jan.21, 2012 i under go mrv brain and...

doctor1 MD

I have a history of hormonal migraine. I was taking topamax daily and imitrex symptomatically. I recently weened off of topamax to see if it was...

doctor1 MD

Trying to determine if Topamax could cause irritablilty with others and paranoia that other person had done something wrong. Could this cause an...

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for...

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't...

doctor1 MD

Hello, I am 66 years old and in reasonably good health. I don’t exercise (L) but know I should! I have suffered from vertigo for 35 years. In 1981...